Truvada and chest tightness?
Jan 9, 2011
I recently changed regemins from Norvir, Reyataz, Viread, and Retrovir to Truvada, Reyataz and Norvir. I made the change soley due to the ease of the meds rather than any health reason. (My tcell are strong in the 440s and my viral load has always been undetectable for 3 years.) I made the change on December 14, 2010. The transition went well for about a week, but since then I have noticed a slight tightness/pressure in my chest. I don't have high blood pressure, shortness of breath or anything like that along with the tightness. The tightness seems to come and go, but it is still alarming. I have done some online searches for "Truvada side effects", and it seems that 'chest tightness" is sometimes listed as a side effect and sometimes it isn't. I guess I am asking you so that I can hear from another expert: Could this be from Truvada or Truvada's interaction with the other HIV meds I am taking? Thanks!
Response from Dr. Henry
The chest tightness you describe seems unlikely to be due to the Truvada (only new med is the emtricitabine of FTC which has had minimal link to increased risk for heart disease). Since emtricitabine is usally used with at least 2 other HIV meds then chest pain problems either in studies or practice, when encountered, are often hard to assign solely to the effect of one drug (thus often the listing are inconsistent in situations where side effect is uncommon and other drugs could be associated with the symptom). Regardless, I recommend informing your HIV provider who can put that complaint in context with overall health and cardivascular/chest risk. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- How Long Does It Take To Cure Thrush In The Mouth?
- How Long Does It Take To Become Infected With Hiv After Exposure?
- Hiv Onset Early Symptoms
- How Long After Sex Can Hiv Or Aids Be Detected In A Blood Test?
- I Have Hiv Symptoms But No Antibodies
- How Long Do Symptoms Of Aids Take To Show Up After Initial Infection?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.